Hail, Mobile
- When
- January 1, 4:20 PM CST to 4:25 PM CST
- Where
- Mobile County, St Elmo
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.500, -88.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 1, 2:45 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CST SUN JAN 1 2006 .SYNOPSIS...SURFACE BOUNDARY NORTH OF FORECAST AREA WITH FORECAST AREA IN A WARM AND HUMID AIR MASS. UPPER DISTURBANCE MOVING EAST NORTHEAST ALONG LOUISIANA COAST WITHIN THE LEFT FRONT QUAD OF SUBTROPICAL JET...WHICH WILL CROSS AREA THROUGH THE AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OUT IN THE MID GULF WERE FORMING NEAR THE 75 DEGREE BOUNDARY OF THE LOOP CURRENT...SHOULD STAY WELL SOUTH OF AREA. DEEPER UPPER LOW COMING OUT OF THE SOUTHERN ROCKIES WILL DRIVE COLD FRONT ACROSS FORECAST AREA DURING THE DAY MONDAY...WITH STRONG...POSSIBLY SEVERE STORMS. && .SHORT TERM...WE EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS AND STRONGER ALONG AND NORTH OF STATIONARY FRONTAL BOUNDARY WHICH SHOULD BE DRIFTING NORTH OUT OF FORECAST AREA BY LATE AFTERNOON OR EARLY EVENING. CLUSTER OF SHOWERS ASSOCIATED WITH UPPER VORT MAX AND SOUTHERN STREAM JET MAX CONTINUES TO MOVE EAST NORTHEAST TOWARD REGION...BUT HAVE NOT SEEN MUCH DEVELOPMENT WITH IT...YET(18Z). WILL SEE WHAT HAPPENS WHEN IT CROSSES THE STATIONARY FRONT AT TIME OF MAX AFTERNOON TEMPERATURES. TONIGHTS FORECAST MAY NEED TO ADJUSTED JUST BEFORE BUTTON PUSHING TIME. STRONGER UPPER LOW MOVING EAST THEN SOUTHEAST OUT OF THE SOUTHERN ROCKIES WILL PUSH COLD FRONT ACROSS FORECAST AREA MONDAY...MAY SEE SOME STRONG TO SEVERE STORMS OVER THE EASTERN SECTIONS ON MONDAY. BOTH THE LATEST WRF AND NAM SHOW LITTLE IN THE WAY OF RAIN BETWEEN MIDNIGHT AND NOON MONDAY...WITH CONVECTION FIRING UP ALONG AND EAST OF INTERSTATE 65 MONDAY AFTERNOON. AFTER FRONT GOES THROUGH...A BRIEF CLEARING LATE MONDAY AFTERNOON OR EVENING WITH LOWER CLOUDS WRAPPING AROUND UPPER CIRCULATION INVADING THE NORTHERN SECTIUONS OF THE FORECAST AREA...POSSIBLY FURTHER SOUTH...FROM LATE MONDAY NIGHT INTO TUESDAY AFTERNOON. .LONG TERM...(WEDNESDAY THROUGH SUNDAY)...UPPER RIDGE BUILDS ACROSS NORTHERN GULF COAST FOLLOWING MONDAYS FRONT. LONG WAVE TROUGH MOVING EAST ACROSS AREA ON THURSDAY WILL BRING A RETURN TO MORE SEASONAL AIR MASS AND WITH A MODERATE NORTHWEST TO NORTH WINDS...WOULD SEE WIND CHILLS IN THE 20S NEXT WEEKEND IF THIS HOLDS TRUE. A SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT AS THE UPPER TROF AND COLD FRONT ARRIVE BUT OTHER THAN THAT NOT MUCH RISK OF PRECIPITATION UNTIL LATE NEXT WEEKEND WHEN RETURN FLOW AROUND UPPER HIGH OVER THE SOUTHERN GULF AND LOW LEVEL HIGH CENTERED OFF THE EAST COAST OF FLORIDA INCREASES THE MOISTURE LEVELS. && .MARINE...WARM SOUTHERLY FLOW OVER COOL NEAR SHORE WATERS WILL CREATE AREAS OF DENSE FOG WHICH WILL CROSS NEAR SHORE AREAS AND COASTAL BAYS INTO MONDAY. A STRONG UPPER SYSTEM CROSSING THE CENTRAL US LATER TONIGHT TO THE EASTERN US BY TUESDAY WILL BRING INCREASING SHOWERS AND THUNDERSTORMS TO AL/NW FL COASTAL WATERS LATER TONIGHT...WITH A SQUALL LINE CROSSING THE AREA EARLY MONDAY. NORTHWEST FLOW WILL SET IN BEHIND THE ASSOCIATED WEAK FRONT MONDAY NIGHT...BUT QUICKLY BECOME VARIABLE WEDNESDAY AS HIGH PRESSURE MOVES OVER THE AREA. ONSHORE FLOW WILL RETURN WEDNESDAY NIGHT AHEAD OF A MODERATE TO STRONG FRONT CROSSING COASTAL WATERS EARLY THURSDAY. MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH FRIDAY. && .FIRE WEATHER...LITTLE DRIER AIR MASS FOLLOWING MONDAYS FRONT...BUT NOT DRY ENOUGH FOR A WATCH. DRY AGAIN FOLLOWING MID WEEK FRONT BUT COOLER TEMPERATURES SHOULD ALLEVIATE NEED FOR WATCHES. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 63 77 47 68 / 30 40 10 10 PENSACOLA 66 75 50 69 / 50 50 10 10 DESTIN 65 72 53 68 / 60 60 10 10 EVERGREEN 63 75 43 66 / 50 50 10 10 WAYNESBORO 60 75 42 65 / 30 40 10 0 CAMDEN 61 74 44 65 / 50 40 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA LATE AND MONDAY TONIGHT GMZ630-650-670. FLL...SCA LATE TONIGHT AND MONDAY GMZ655-675. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST SUN JAN 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... POOR VISIBILITY WILL REMAIN A PROBLEM NEAR THE BEACHES THIS AFTERNOON AND TONIGHT WITH PATCHES OF DENSE FOG INLAND OVERNIGHT. AN UPPER LEVEL DISTURBANCE INTERACTING WITH INCREASING MOISTURE AND INSTABILITY WILL BRING A SLIGHT RISK OF SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO BE HIGHEST OVER THE ALABAMA AND WEST FLORIDA PANHANDLE COUNTIES...AND GENERALLY EAST OF THE I-65 CORRIDOR. THE MAIN SEVERE WEATHER THREAT IS HAIL AND DAMAGING DOWNBURST WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY...THEN PUSH SOUTH AND EAST OF THE AREA BY MONDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL SYSTEM EARLY MONDAY MORNING...MAINLY EAST OF THE I-65 CORRIDOR. THE SEVERE THREAT WILL QUICKLY DIMINISH BY MONDAY AFTERNOON AS THE MAIN UPPER LEVEL DYNAMICS LIFTS TO THE NORTHEAST. ANOTHER FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION ON THURSDAY...BUT LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL HINDER STORM DEVELOPMENT. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CST SUN JAN 1 2006 ALZ055-059-062-012045- UPPER BALDWIN-ESCAMBIA-MONROE- 211 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...MONROE AND BALDWIN COUNTIES... AT 208 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF RABUN...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTTIE...REDTOWN...POARCH...BOONEVILLE AND MCCULLOUGH THROUGH 245 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 20 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487352.